Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 15, NWS Springfield, MO

February 25, 2000Barry County, McDonald County, Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Feb 25, 2000, 12:22 PM CST for Barry County, McDonald County, Newton County, Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2000, 12:22 PM CST (18:22 UTC)
Expired
Feb 25, 2000, 1:15 PM CST
In force
53 min
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Barry County, MO, McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 251826
SVRSGF
MOC009-119-145-251915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1222 PM CST FRI FEB 25 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MCDONALD COUNTY IN SOUTHWEST MISSOURI.
  NORTHWESTERN BARRY COUNTY IN SOUTHWEST MISSOURI.
  SOUTHEASTERN NEWTON COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 115 PM CST.

* AT 1221 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF GOODMAN...OR 8 MILES EAST
  OF ANDERSON...MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE
  OF PRODUCING LARGE HAIL THE SIZE OF PENNIES AND 60 MPH WIND.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   FAIRVIEW...WHEATON BY 100 PM CST.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

RUNNELS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 11:00 AM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Feb 25, 11:00 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1100 AM CST FRI FEB 25 2000

WILL BE UPDATING THE ZONES SHORTLY.  BAND OF INITIAL SHOWERS AND
THUNDERSTORMS HAVING TROUBLE PUSHING TO FAR EAST INTO CWA AS AIR MASS
MUCH MORE STABLE AND DRIER.  CLEARING LINE NOT TOO MUCH FURTHER W AS
EVIDENCED BY VISIBLE SATELLITE IMAGERY AND THIS AREA WILL NEED TO BE
WATCHED THIS AFTERNOON FOR THUNDERSTORM INITIATION.  CDFNT PUSHING
INTO CNTRL KS ATTM WITH 12Z 850 ANALYSIS SHOWING 50+ KT LLJ NOSING
INTO NE OK.  NEW ETA SHOWS 1000-1500 CAPES LATE THIS AFTERNOON AHEAD
OF FRONTAL BOUNDARY.  WILL CONTINUE MENTION OF SEVERE STORMS FOR
TODAY IN ZONE UPDATE.  MAIN THREAT AT THIS TIME LOOKS TO BnE WITH
DAMAGING WIND AND LARGE HAIL.  SHEAR LOOKS UNIDIRECTIONAL BUT DECENT
SPEED SHEAR EXISTS.  WINDS STILL REMAINING UNDER WIND ADVISORY
CRITERIA.  WILL HOLD OFF ON ADVISORY FOR NOW.

.SGF...NONE.

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 9:49 AM CSTSevere Thunderstorm WarningSGFBenton, Morgan41 min
Feb 25, 12:51 PM CSTSevere Thunderstorm WarningSGFLawrence39 min
Feb 25, 1:45 PM CSTSevere Thunderstorm WarningSGFHickory, Polk45 min
Feb 25, 1:56 PM CSTTornado WarningSGFHickory, Polk34 min
Feb 25, 2:24 PM CSTTornado WarningSGFCamden, Morgan36 min
Feb 25, 2:52 PM CSTSevere Thunderstorm WarningSGFGreene53 min
Feb 25, 3:43 PM CSTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede47 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.